Low Carb Friends

Low Carb Friends (http://www.lowcarbfriends.com/bbs/)
-   The Maintain Lane (http://www.lowcarbfriends.com/bbs/maintain-lane/)
-   -   So, about ibuprofen (Advil) and weight gain ... (http://www.lowcarbfriends.com/bbs/maintain-lane/731349-so-about-ibuprofen-advil-weight-gain.html)

fireflyfaster 08-12-2011 05:37 PM

So, about ibuprofen (Advil) and weight gain ...
 
I've been holding steady within my buffer zone, between 143 and 146 depending on time of the month -- then all of a sudden I'm up an additional four pounds, at a time of the month when I expected to drop!

The only difference between this month and the 27 LC months preceding it, and I mean the ONLY difference, is that I have had a flare-up of back pain and have taken over the counter ibuprofen at night so that I can sleep.

Did I recall someone, maybe even TaDa, mentioning ibuprofen as a culprit somewhere along the road? Or am I just grasping at straws here?

:dunno:

porcupine73 08-12-2011 05:58 PM

Maybe, all that kind of stuff puts a burden on the liver to deal with it as a toxin, so that might interfere with its ability to deal with processing fat and protein.

jeaniem 08-12-2011 07:17 PM

Here's the thread I remember reading.



http://www.lowcarbfriends.com/bbs/at...-stall-me.html

TaDa! 08-12-2011 07:24 PM

Well - when you are having pain, you have inflammation which means water weight gain .. and yah, any painkiller at all will do that to me too :hugs:

You'll probably just have to ride it out .. that said, I suffer a lot so as not to take painkiller these days, lol.

:hugs:

Pauline

Auntie Em 08-18-2011 10:46 AM

Thanks for this thread and the link to the other thread. I've been wondering about the various effects of Ibuprofen.

Dottie 08-18-2011 11:21 AM

Thanks for the link!
I was up 2lbs this morning and I've been taking advil liquid gels for 3 days because of sinus headaches. I didn't make the connection, so thanks!

Leo41 08-18-2011 01:00 PM

I have a Rx pain med that I take 'as needed' for my arthritis, and it's known to cause water retention. That may be true of OTC pain meds as well.

Auntie Em 08-22-2011 09:14 AM

I went back to using aspirin and the bloating disappeared. The aspirin isn't quite as good at erasing that bone pain, but I don't miss the bloating and digestive disturbance.

Thanks again for this thread and the most useful information. :)

Jonahsafta 08-24-2011 11:55 PM

It may be just me....I went to the hospital twice for transfusions ( April and May of this year)...the doctors said my over use of ibuprophen ( 2 pills..4 times a wk) led to a bleeding ulcer...I had 2 transfusions before they found the cause.....I now use Tylenol...but I am leery of that as well...( liver damage)...I may be the exception.....maybe not..

fireflyfaster 08-28-2011 10:38 PM

Two tablets four times a week is overuse? Really?

I am seriously going to buy a bottle of plain old aspirin.

wifey 08-28-2011 10:50 PM

yeah I take 8 a day. I do have an ulcer though but it is the only thing that helps my back. :(


All times are GMT -7. The time now is 03:54 PM.